Key result
Heparin-induced thrombocytopenia demands urgent recognition and tailored management during cardiac catheterization and bypass.
Why the study?
Heparin-induced thrombocytopenia is a dangerous, potentially lethal immunologic adverse reaction with ongoing challenges in recognition, diagnosis, and treatment.
This comprehensive review highlights the risk factors, diagnosis, and management of heparin-induced thrombocytopenia, emphasizing the need for clinical vigilance to prevent morbidity and mortality, particularly in patients undergoing cardiopulmonary bypass or catheterization.
High suspicion for HIT is required to avert misdiagnosis and thrombosis in CPB/cath lab settings; leaves open optimal strategies pending further trials.
Heparin-induced thrombocytopenia is a profoundly dangerous, potentially lethal, immunologically mediated adverse drug reaction to unfractionated heparin or, less commonly, to low-molecular weight heparin. In this comprehensive review, the authors highlight heparin-induced thrombocytopenia's risk factors, clinical presentation, pathophysiology, diagnostic principles, and treatment. The authors place special emphasis on the management of patients requiring procedures using cardiopulmonary bypass or interventions in the catheterization laboratory. Clinical vigilance of this disease process is important to ensure its recognition, diagnosis, and treatment. Misdiagnosis of the syndrome, as well as misunderstanding of the disease process, continues to contribute to its morbidity and mortality.
No takes yet. Share an insight, caveat, or question.
Salter et al. (2016) conducted a review in Heparin-Induced Thrombocytopenia. Heparin was evaluated. Heparin-induced thrombocytopenia is a dangerous adverse drug reaction requiring clinical vigilance for recognition, diagnosis, and treatment, especially during cardiopulmonary bypass or catheterization.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: